Jump to content

Chemical Allergies


sonnetjie
 Share

Recommended Posts

Guest Seoul Sister

FABULOUS !!!! ;)

Thanks so much for this and for thinking of me ! I had never even heard of the allergy I have, until I ended up in ER after having an aspirin. I said to the doctor - allergic to Aspirin - :ilikeit: that doesn't even sound like a real disease !! :) But of course it is.... :ilikeit:

Thanks a lot, I will have a look at the information !!

Love

SS

:ilikeit:

Link to comment
Share on other sites

Seoul Sister I don't know what kind of a reaction you had, but many people are allergic to aspirin. In fact my whole family is allergic to it and we know many others who are allergic to it also.

It causes sub-cutaneous bleeding in those of us who are not so seriously allergic to it and more serious internal bleeding in those who are. I'm one of the "lucky" ones who only gets huge "bruises" all over my body when I take aspirin.

This is a fabulous site - thanks for the link to it sonnetjie.

Link to comment
Share on other sites

Van glad I could be of assistance.

If you have a number of food intolerances or you follow a vegan diet or need kosher products try the following brand www.organ.com all their products are gluten, wheat, dairy & lactose, casein, egg, yeast free. They don’t use any animal derivatives or artificial colours, flavours or preservatives. I’m not financially connected to the products. I just think they have a great product range and we use it often.:(

Edited by sonnetjie
Link to comment
Share on other sites

They are fabulous. I have a friend who is gluten intolerant and often buy their products for when we get together - it is really yummy and they have a wide variety which is really great when you're trying to adapt "normal" recipes for someone with food intolerances.

Link to comment
Share on other sites

Guest Seoul Sister

Hi Van,

I am allergic to the whole family of medicines that aspirin is part of - Non-Steroidal Anti-Inflammatory drugs. (NSAIDs) Which means I can't take aspirin, brufen, voltaren, etc. The only pain medication I can take is morphine and paracetamol. The allergy is hereditary eventho' I am the only one in my family we know of who has it, the specialists have suggested I test both my boys at around the age of 8... The reaction grows more severe with every incident of contact and the next time could be fatal. My body goes into Anaphylactic Shock, which means I can't breath, my eyes, throat and lungs swell shut and I get a red itchy rash internally and externally which looks like a very bad case of measles, re-occuring daily for about 10 days after recovery. Both times I have gone into shock, I was in ER within 20 minutes of having the wrong medication and luckily it was quick enough !

http://en.wikipedia.org/wiki/Anaphylactic_shock

http://www.hon.ch/Library/Theme/Allergy/Glossary/shock.html

http://www.emedicinehealth.com/severe_alle.../article_em.htm

It feels like a really bad asthma attack combined with serious hayfever with itchy, burny, watery eyes and a very sore sharp pain in my chest and goes from there... :ilikeit:

Not good at all !! I am glad you know to avoid aspirin for your condition as well. I hope you never have to go through anything like that !

Lots of love

Seoul sister

:ilikeit:

Link to comment
Share on other sites

:ilikeit: WOW, that's a really BAD reaction. I'm someone who is of the mind that any kind of reaction is bad news and can get worse so the first time I realised that I had a reaction I stopped taking it immediately. I knew my sisters were all very allergic to is, but somehow figured I’d be ok (go figure) and took an Aspirin for a head ache when no-one had any Panadol at work one day. For the next week even a simple touch caused me to have the worst bruises! I looked like I’d been beaten up and I realised then that I’d been an idiot to take the Aspirin. I can take other NSAIDs though and haven’t, thus far, had any reaction to them. My sons have never been allowed to have any Aspirin as I am not willing to take the risk.

My uncle has the same kind of reaction as you have and nearly died when a doctor gave him an anti-inflammatory shot for an injury. He went into anaphylactic shock and blacked out on the way home causing his car to run off the road. Thankfully he wasn’t far out of town, wasn’t badly injured by the accident (apparently being unconscious has its benefits during an accident!) and a passing motorist knew enough to get him help ASAP. The doc never figured that just because my uncle is allergic to Aspirin he might be allergic to the rest of the family also.

Nowadays I know they’re a lot more careful as I always get the 3rd degree whenever a doctor sees my allergy listed. The kind of severe allergic reaction you and my uncle have might not be all that common, but it seems that the medical profession is aware of it.

Link to comment
Share on other sites

Guest Seoul Sister

Hi Van,

*phew* I'm glad your uncle is ok !! :) It's a very scary thing to experience. I wonder if our (yours and mine) conditions are related. Ja, the allergy isn't common, but it seems to be getting more and more on the radar of doctors. Better awareness can save lives.

Enjoy your weekend !

Aspirin-free love from me :ilikeit:

SS

:ilikeit:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...